Skip to main content

The Black-Box Niederreiter Algorithm and its Implementation Over the Binary Field

Fleischmann, Peter, Holder, Markus Chr., Roelse, Peter (2003) The Black-Box Niederreiter Algorithm and its Implementation Over the Binary Field. Mathematics of Computation, 72 (244). pp. 1887-1899. ISSN 0025-5718. (doi:10.1090/S0025-5718-03-01494-7) (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided) (KAR id:8957)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided.
Official URL
http://dx.doi.org/10.1090/S0025-5718-03-01494-7

Abstract

The most time-consuming part of the Niederreiter algorithm for factoring univariate polynomials over finite fields is the computation of elements of the nullspace of a certain matrix. This paper describes the so-called "black-box" Niederreiter algorithm, in which these elements are found by using a method developed by Wiedemann. The main advantages over an approach based on Gaussian elimination are that the matrix does not have to be stored in memory and that the computational complexity of this approach is lower. The black-box Niederreiter algorithm for factoring polynomials over the binary field was implemented in the C programming language, and benchmarks for factoring high-degree polynomials over this field are presented. These benchmarks include timings for both a sequential implementation and a parallel implementation running on a small cluster of workstations. In addition, the Wan algorithm, which was recently introduced, is described, and connections between (implementation aspects of) Wan's and Niederreiter's algorithm are given.

Item Type: Article
DOI/Identification number: 10.1090/S0025-5718-03-01494-7
Uncontrolled keywords: Finite fields, polynomial factorization, implicit linear algebra
Subjects: Q Science
Divisions: Divisions > Division of Computing, Engineering and Mathematical Sciences > School of Mathematics, Statistics and Actuarial Science
Depositing User: Peter Fleischmann
Date Deposited: 10 Sep 2008 09:33 UTC
Last Modified: 16 Nov 2021 09:46 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/8957 (The current URI for this page, for reference purposes)
  • Depositors only (login required):